1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Brain Cells Making us Sick? The microglia connection in ME/CFS & Fibromyalgia
Simon McGrath looks at theories that microglia, the brain's immune cells, could trigger and perpetuate the symptoms of ME/CFS and fibromyalgia.
Discuss the article on the Forums.

weird neurological symptom

Discussion in 'Peripheral Neuropathy' started by Ivana, Jun 6, 2012.

  1. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    Hi all

    I am experiencing a really weird neurological symptom. It feel like my brain has inflamed and it touching my skull, its almost like I can feel the nerves touching it. Its mainly at the top of my head, and it produces a warm, swelling-like feeling. Ofcourse, it brings with it extreme migraines. Ive only started getting it recently when i started getting heaps of cytokine storms. Also, are there any tests that can be done to see whats going on in there?

    Best wishes
    Ivana
  2. hurtingallthetimet

    hurtingallthetimet Senior Member

    Messages:
    612
    Likes:
    113
    hello hope you are feeling better, not sure if i can help but alot of great people on here who may be able to..
    i have problems processing and understanding things...so not sure if what you are going through is what i have, i get headache and migranes alot, my head will burn and hurt and feel like it is busting, i will feel feverish at 98.0 temp im usually 97.? ...just that little bit difference to 98.0 makes me feel like when i was healthy and had a 101 temp..

    if youve not you should see your doctor or a neuro..i saw on after all the memory loss, busting head, mirgranes, pressure to where eyes were blurry and hurt so badly..i was diagnosed with migrens,..memory loss from the illness i have and given medicaiotns that helps some days and some days not...i was given shots behind my ears to help with pain {cant remember what they called them} but it was terrifing the area they gave them in...i couldnt bear do it again...

    any memory problems? that is one of the worse and hardest things for me...i use to be though you cant tell from my spelling and the way i write and forget words but i use to be rather good at it...now i am embarassed by how much my mind has gone...

    again please see a doctor/neuro if you ahvent so they can test for everythign...and i hope you get some good answers
    take care
  3. jeffrez

    jeffrez Senior Member

    Messages:
    1,099
    Likes:
    619
    NY
    I don't know if there are any tests specifically, but I've had that experience many times myself & sympathize with you, because it is very unpleasant and worrisome. Regular docs will probably look funny at you and just tell you to take tylenol or something,but maybe you can get them to run an EEG or CT/MRI to rule out anything serious - which is not always a bad idea to make sure you don't have something serious causing the symptoms.

    In my case I tended to think of it in terms of excitatory neurotoxicity - although perhaps symptoms like that can be due to many causes, including cytokine upregulation as you mention - and in my case I have had success in alleviating it with things like magnesium, herbal nervine teas, deep breathing & progressive relaxation/meditation/saying mantras, cranial sacral therapy, sleeping and keeping things dark (no computer/tv etc. for a while - light would hurt my eyes/brain) and through EEG neurofeedback. Drinking lots of water also seems to help. In some cases it's just muscle tension of the head/scalp muscles causing tension headache, in which most of the above also tends to help, interestingly enough.

    Just curious: have you gone off any anti-depressant medication recently? Discontinuation syndrome can cause symptoms like that, too. The fix in that case is just to add back the AD again and wean off it more slowly.
  4. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    Hi

    Thanks so much for that. I'll try them all.

    Yes, I have gotten off Prozac recently and started Zoloft (no help with the depression) but I guess it could be making the symptoms worse, like you said. How do I add the Prozac back if I'm taking Zoloft? Should I just dicontinue the Zoloft and start the Prozac again?

    Thanks for that, I'll give it a go.

    Best wishes,
    Ivana
  5. merylg

    merylg Senior Member

    Messages:
    753
    Likes:
    466
    Sydney, NSW, Australia
    Hi Ivana,

    I suffer from migraines...(I react to chemicals in food, medications & environment)

    Need to get a referral to see a Neurologist to investigate the headaches.....I have been through this. They will do a brain MRI & MRA to exclude things like Arteriovenous Malformations (AVMs), aneurysms, blockages, brain tumours, MS....
    I ended up trying about 10 different treatments on offer for migraine. The last one on the list was B2 Riboflavin as a preventive and that worked best.


    I had one seizure too (when I had pneumonia & high temp)...and at that time got taken to hospital and had a CT brain to check for signs of stroke...bleeding...clots...
    Was not allowed to drive for 3 months in case I had another seizure.
  6. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    Hi Merryl,

    That sounds horrible, sorry to hear that! I hope all your tests are ok. try get an ANS test as well, hopefully it might give some more insight into what's going on.

    I did an MRI last year, which was fine, but this year the brain inflammation has started, so do you think I should get another one? Or is it too soon?
  7. merylg

    merylg Senior Member

    Messages:
    753
    Likes:
    466
    Sydney, NSW, Australia
    Hi Ivana, that's interesting about the ANS test...I had to google that! Have you had that test? If so where??? as I hadn't heard of it before.

    When you had your last MRI did you have an Magnetic Resonance Angiogram (MRA) as well? The MRA shows a huge amount of detail of all the blood vessels in the brain: http://en.wikipedia.org/wiki/Magnetic_resonance_angiography

    My recent MRI included the upper spine as well, as I had some issues there.

    You would need to ask your doctor whether your current symptoms warrant further investigation. The drugs you have mentioned have potent effects.
    I remember Prozac making my brain feel cold!!!
  8. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    6,892
    Likes:
    3,998
    australia (brisbane)
    Stopping ssri's could be causing you these issues but talk to your doc but it shouldnt be a problem stopping zoloft and changing back to prozac and then tapering off. Prozac is generally used for people having problems tapering off other ssri's. something that did help me when i tapered of ssri's was when completely off them i then used 5htp which helped alot with brain zaps etc. If off ssri's now this could be a possible solution now, but speak to your doc??
  9. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    Hi Meryl,

    When I had my MRI, I just had a liquid contrast injected into my body... is that the MRA?

    I' not sure what the test is that checks ANS, the neurologist didn't beleive in cfs so just told me to have this test done, but perhaps this article may help: http://www.research1st.com/2012/03/05/ans-dysfunction/
    I think that may be the test

    Best wishes
    Ivana

See more popular forum discussions.

Share This Page